Alert archive / Idaho / Red Flag Warnings in 2013

Red Flag Warning 6, NWS Pocatello, ID

July 29, 20135 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 29, 2013, 9:16 PM MDT for 5 counties in Idaho. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2013, 9:16 PM MDT (03:16 UTC)
Expired
Jul 30, 2013, 3:06 AM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

Counties Butte County, ID, Custer County, ID, Idaho County, ID, Lemhi County, ID, Valley County, ID

The radar

The Boise radar (KCBX), 194 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 3.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2013-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2013-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5736 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WWUS85 KPIH 300316
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
916 PM MDT MON JUL 29 2013

...RED FLAG WARNING CONTINUES FOR SOUTHEAST IDAHO FIRE ZONES
475 AND 476 THROUGH 9 PM MDT TUESDAY FOR STRONG GUSTY WINDS 
AND LOW HUMIDITY...

.GUSTY WINDS AND LOW HUMIDITY ARE EXPECTED TO REDEVELOP ACROSS
THE CENTRAL IDAHO MOUNTAINS TUESDAY AFTERNOON.

IDZ475-476-300430-
/O.EXP.KPIH.FW.W.0005.000000T0000Z-130730T0300Z/
/O.NEW.KPIH.FW.W.0006.130730T0316Z-130731T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
916 PM MDT MON JUL 29 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT TUESDAY FOR GUSTY
WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 475 AND 
476...
...RED FLAG WARNING HAS EXPIRED FOR THE REMAINDER OF TONIGHT FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST FIRE ZONES 475 AND 
476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT TUESDAY.

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF. 

* TIMING: GUSTY WINDS WILL REDEVELOP TUESDAY AFTERNOON AND PERSIST
  INTO THE EVENING.

* WIND: WIND GUSTS OF 25 MPH TO 30 MPH ARE EXPECTED.

* HUMIDITY: 5 TO 15 PERCENT.

* IMPACTS: COMBINATION OF WIND AND LOW HUMIDITY COULD ALLOW 
  ONGOING FIRES TO SPREAD QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ413-427-300430-
/O.EXP.KPIH.FW.W.0005.000000T0000Z-130730T0300Z/
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
916 PM MDT MON JUL 29 2013

...RED FLAG WARNING HAS EXPIRED FOR SOUTHEAST IDAHO FIRE ZONES 
413 AND 427...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$


HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
146 
WWUS85 KPIH 300410
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1010 PM MDT MON JUL 29 2013

...RED FLAG WARNING CONTINUES FOR SOUTHEAST IDAHO FIRE ZONES
475 AND 476 THROUGH 9 PM MDT TUESDAY FOR STRONG GUSTY WINDS AND
LOW HUMIDITY...

.GUSTY WINDS AND LOW HUMIDITY ARE EXPECTED TO REDEVELOP ACROSS
THE CENTRAL IDAHO MOUNTAINS TUESDAY AFTERNOON.

IDZ475-476-301000-
/O.CON.KPIH.FW.W.0006.000000T0000Z-130731T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
1010 PM MDT MON JUL 29 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 475 
AND 476...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF. 

* TIMING: GUSTY WINDS WILL REDEVELOP TUESDAY AFTERNOON AND
  PERSIST INTO THE EVENING. 

* WIND: WIND GUSTS OF 25 MPH TO 30 MPH ARE EXPECTED.

* HUMIDITY: 5 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE
  EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL
  MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
352 
WWUS85 KPIH 300906
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
306 AM MDT TUE JUL 30 2013

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON AND EVENING FOR
IDAHO FIRE ZONES 410 425 475 AND 476 FOR LOW HUMIDITY AND GUSTY
WINDS...

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON AND EVENING FOR
IDAHO FIRE ZONE 413 FOR SCATTERED THUNDERSTORMS PRODUCING FREQUENT
LIGHTNING AND GUSTY OUTFLOW WINDS...

.GUSTY WINDS WILL RETURN THIS AFTERNOON ACROSS MUCH OF THE CENTRAL
MOUNTAINS...THE SNAKE PLAIN AND EASTERN MAGIC VALLEY. COMBINED
WITH LOW HUMIDITY...EXPECT ANY FIRES TO SPREAD QUICKLY IN THESE
AREAS. SCATTERED THUNDERSTORMS ARE LIKELY ACROSS ZONE 413 THIS
AFTERNOON. EXPECT STORMS TO BE SLIGHTLY FURTHER SOUTH THAN
YESTERDAY. FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS LIKELY WITH
THESE STORMS.

IDZ475-476-302115-
/O.CAN.KPIH.FW.W.0006.000000T0000Z-130731T0300Z/
/O.NEW.KPIH.FW.W.0007.130730T1800Z-130731T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
306 AM MDT TUE JUL 30 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE ZONES 
475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF. 

* TIMING: GUSTY WINDS WILL REDEVELOP TUESDAY AFTERNOON AND 
  PERSIST INTO THE EVENING.

* WIND: WIND GUSTS OF 25 MPH TO 30 MPH ARE LIKELY.

* HUMIDITY: 5 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE 
  EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL 
  MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ410-425-302115-
/O.NEW.KPIH.FW.W.0007.130730T1800Z-130731T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
306 AM MDT TUE JUL 30 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE ZONES 
410 AND 425...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 425 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM.

* TIMING: GUSTY WINDS WILL REDEVELOP TUESDAY AFTERNOON AND 
  PERSIST INTO THE EVENING.

* WIND: WIND GUSTS OF 30 MPH TO 35 MPH ARE LIKELY.

* HUMIDITY: 5 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE
  EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ413-302115-
/O.NEW.KPIH.FW.W.0007.130730T1800Z-130731T0300Z/
CARIBOU RANGE/CARIBOU NF-
306 AM MDT TUE JUL 30 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR SCATTERED THUNDERSTORMS PRODUCING FREQUENT LIGHTNING 
AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF.

* TIMING: ISOLATED THUNDERSTORMS POSSIBLE THIS
  MORNING...INCREASING IN COVERAGE AND BECOMING SCATTERED THIS
  AFTERNOON.

* THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL PRODUCE FREQUENT
  LIGHTNING AND OUTFLOW WINDS TO 40 MPH.

* IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN
  NEW OR ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 29, 8:53 PM MDT, 23 minutes earlier.

Area forecast discussion, Jul 29, 8:53 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
853 PM MDT MON JUL 29 2013

.UPDATE...THUNDERSTORMS THAT PRODUCED GUSTY OUTFLOWS THROUGH
PORTIONS OF EASTERN IDAHO EARLIER THIS EVENING HAVE EITHER
DISSIPATED OR MOVED EAST INTO WYOMING PER RADAR/SAT IMAGERY.
ANOTHER WEAK AREA OF CONVECTION REMAINS ALONG THE UTAH BORDER WITH
ANOTHER AREA TRAILING BEHIND IT IN NORTHEAST NEVADA. MODELS STILL
HAVING A HARD TIME WITH PAINTING CONVECTION ACROSS THE REGION
OVERNIGHT. NAM PAINTS CONVECTION CONTINUING IN THE SOUTHERN
HIGHLANDS WHILE GFS AND HRRR PAINT AREA OF WEAK CONVECTION OVER
THE CENTRAL MOUNTAINS. BASED ON ONGOING CONVECTION...LEFT SLIGHTLY
HIGHER POPS OVER THE SOUTHERN HIGHLANDS BUT TWEAKED CENTRAL
MOUNTAINS UP SLIGHTLY TO JUST BELOW MENTIONABLE THRESHOLDS.
ONLY OTHER CHANGE THIS EVENING IS TO ADJUST RED FLAG HEADLINE. WE
WILL LET 427 AND 413 EXPIRE WITH CONVECTION REMAINING ISOLATED
TONIGHT AND TUESDAY. THE HEADLINE FOR 475 AND 476 WILL BE EXTENDED
INTO TUESDAY EVENING WITH AN EXPECTED REPEAT OF LOW HUMIDITIES AND
GUSTY WINDS. NO OTHER UPDATES ANTICIPATED THIS EVENING. DMH

&&

.PREV DISCUSSION... /ISSUED 206 PM MDT MON JUL 29 2013/

DISCUSSION...TODAY THROUGH MONDAY. CURRENT SATELLITE IMAGERY
SHOWS CUMULUS CLOUD DEVELOPMENT OVER THE LOST RIVER/PAHSIMEROI
MOUNTAINS AND THE SOUTHEAST HIGHLANDS. CURRENT RADAR IMAGERY SHOWS
SHOWERS AND THUNDERSTORMS OVER THE SOUTHEAST HIGHLANDS. MODELS
SHOW SCATTERED SHOWERS AND THUNDERSTORMS OVER THE SOUTHEAST
HIGHLANDS THIS AFTERNOON INTO EARLY EVENING WITH RESIDUAL MOISTURE
AND INSTABILITY. LOOK FOR ISOLATED THUNDERSTORMS OVER THE LOST
RIVER/PAHSIMEROI MOUNTAINS AND UPPER SNAKE HIGHLANDS THIS AFTERNOON
INTO EARLY EVENING. EXPECT WARMER AND DRIER CONDITIONS TUESDAY AND
WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE AREA.

LOOK FOR ISOLATED THUNDERSTORMS AND ELEVATED WINDS ACROSS THE
CENTRAL MOUNTAINS LATE WEDNESDAY AS THE NEXT SYSTEM STARTS TO PUSH
THE UPPER LEVEL RIDGE EAST. THURSDAY LOOK FOR MODERATE TO STRONG
WINDS AND THUNDERSTORM DEVELOPMENT AT OR NEAR RED FLAG CRITERIA
ACROSS THE CENTRAL MOUNTAINS AS AN UPPER LEVEL LOW MOVES OVER
NORTHERN IDAHO THURSDAY INTO FRIDAY. RED FLAGS MAY BE NEEDED FOR
THE REST OF THE AREA FOR MODERATE TO HIGH WINDS AND LOW RELATIVE
HUMIDITY AS WELL ON THURSDAY. LOOK FOR COOLER TEMPERATURES
THURSDAY AND FRIDAY BEFORE WARMING UP THROUGH THE WEEKEND INTO
MONDAY WITH HIGH PRESSURE RIDGING BUILDING BACK IN. WYATT

AVIATION...EXPECT VFR CONDITIONS THE NEXT COUPLE OF DAYS. LOOK
FOR BREEZY WINDS THIS AFTERNOON FOR ALL TAF SITES.
ADDITIONALLY...LOOK FOR VICINITY THUNDERSTORMS FOR KIDA...KPIH AND
KBYI THIS AFTERNOON INTO EARLY EVENING WITH THUNDERSTORMS TO
THESE TAF SITES SOUTH. WYATT

FIRE WEATHER...RED FLAG WARNING STILL IN EFFECT UNTIL 9 PM FOR
ZONES 475 AND 476 FOR WIND GUSTS AND LOW HUMIDITY AND SOME SITES
HAVE VERIFIED ALREADY AT 2 PM.   SCATTERED THUNDERSTORMS STILL
EXPECTED THIS EVENING IN 427 AND 413 AND RED FLAG WARNING FOR THOSE
STILL IN EFFECT ALSO UNTIL 9 PM.   FRONTAL BOUNDARY BISECTS
SOUTHEAST IDAHO AND MORE MOIST CONDITIONS IN SOUTHEAST PART OF
DISTRICT ENHANCING THUNDERSTORM DEVELOPMENT WHILE TO THE NORTH OF
FRONT LOW HUMIDITY AND STRONGER WINDS PRESENT.   EXPECT LESS
THUNDERSTORM COVERAGE TUESDAY WITH MAINLY ISOLATED COVERAGE IN THE
SOUTHEAST.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ413-427.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ475-476.

&&
Hazardous weather outlook, Jul 29, 4:16 AM MDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
416 AM MDT MON JUL 29 2013

IDZ017>025-031-032-301245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
416 AM MDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS IN THE SOUTHERN HIGHLANDS...INCLUDING THE
SOUTHERN PORTION OF THE SAWTOOTH NATIONAL FOREST AND THE CARIBOU
PORTION OF THE CARIBOU-TARGHEE NATIONAL FOREST...MEANS RED FLAG
CONDITIONS IN THE AFFECTED AREA FROM NOON UNTIL 900 PM. THE ENTIRE
SALMON-CHALLIS NATIONAL FOREST IS UNDER A RED FLAG WARNING FOR
EXTREME LOW HUMIDITY AND WIND GUSTING TO 25 MPH FOR THE SAME TIME
PERIOD. SEE THE LATEST URGENT FIRE WEATHER MESSAGE FOR DETAILS.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN AREAS
SOUTH AND EAST OF THE SNAKE RIVER...EVEN THIS MORNING AND LASTING
LATE TONIGHT. EXPECT WIND GUSTING AS STRONG AS 50 MPH...BRIEF
HEAVY DOWNPOURS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED AT LEAST EVERY AFTERNOON
AND EVENING OVER CENTRAL AND EASTERN IDAHO...MAINLY IN AREAS SOUTH
AND EAST OF THE SNAKE RIVER AND ALONG THE IDAHO-MONTANA BORDER. A
DRY COLD FRONT THURSDAY NIGHT OR FRIDAY MAY BRING CRITICAL FIRE
WEATHER CONDITIONS AGAIN. THE THREAT OF THUNDERSTORMS DECREASES
STARTING FRIDAY AFTERNOON AND LASTING THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

In the hours before

Special weather statement, Jul 29, 3:32 PM MDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
332 PM MDT MON JUL 29 2013

IDZ019-020-292230-
CLARK ID-JEFFERSON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
332 PM MDT MON JUL 29 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
  SOUTH CENTRAL CLARK COUNTY IN EASTERN IDAHO
  WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
  EXTREME NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 430 PM MDT

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF MUD LAKE..MOVING EAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   THORNTON...
   PLANO AND  ARCHER...
   EGIN... SUGAR CITY AND  REXBURG...

LAT...LON 4415 11177 4364 11159 4362 11241 4396 11251
TIME...MOT...LOC 2132Z 252DEG 19KT 4379 11224

DMH
Special weather statement, Jul 29, 5:34 PM MDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
534 PM MDT MON JUL 29 2013

IDZ019-023-300015-
TETON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
534 PM MDT MON JUL 29 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
  EASTERN MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  TETON COUNTY IN SOUTHEAST IDAHO

UNTIL 615 PM MDT

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FELT..MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   FELT...
   DRIGGS...

LAT...LON 4359 11140 4398 11144 4403 11104 4375 11103
      4354 11105
TIME...MOT...LOC 2334Z 265DEG 14KT 4380 11125

DMH
Local storm report, Jul 29, 5:38 PM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
538 PM MDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             5 SW TETONIA            43.78N 111.24W
07/29/2013  M0.50 INCH       TETON              ID   TRAINED SPOTTER

            HAIL FROM PASSING STORM. WINDS ESTIMATED AT 15 TO 20 MPH.

&&

GWICKLUN
Special weather statement, Jul 29, 7:21 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
721 PM MDT MON JUL 29 2013

IDZ021>023-300200-
BINGHAM ID-POWER ID-BANNOCK ID-
721 PM MDT MON JUL 29 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
  SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO

UNTIL 800 PM MDT

AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORM OUTFLOW 5 MILES WEST OF FORT HALL BANNOCK CREEK
LODGE..MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE LEADING EDGE OF THE
OUTFLOW.

LOCATIONS IMPACTED INCLUDE...
   FORT HALL BANNOCK CREEK LODGE...
   POCATELLO...
   CHUBBUCK...

LAT...LON 4270 11278 4286 11288 4328 11259 4328 11255
      4282 11228
TIME...MOT...LOC 0120Z 246DEG 20KT 4282 11272

DMH

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:21 PM MDTSpecial Weather StatementPIHBingham39 min
Jul 30, 3:06 AM MDTRed Flag WarningPIHBannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 16 more18 hr
Jul 30, 2:33 PM MDTSpecial Weather StatementPIHBannock42 min

Nearby

Red Flag Warnings in Idaho, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.